Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    8
  • comments
    4
  • views
    6112

31 Yr Old Female Taking The Plunge In To Accutane Treatment

skyeBlue

410 views

So I see a TON of blogs and but I haven't really encountered anything quite like MY story so I thought I'd share what's going on with me!

I have never had that ever so envious flawless skin BUT.. I've been fortunate in my 31 years of life (including my adolescence) to have decent skin. Occassional breakouts but nothing major and NOTHING I couldn't live with. About 10 years ago (like an idiot) I burned my left cheek with a hair straigtener... and I mean I BURNT it.. it was awful and nasty. It ended up getting infected and as luck would have it.. developed a staph infection. I battled with the nasty "spot" for maybe 2 months... and eventually it healed up. Left a dark scar that faded over time. I chalked it off to lesson learned... "be more careful with my skin" and went about my life...

Probably a year later I got a bump on my face almost in the same spot as the staph infection.... it never surfaced like a zit would and ended up being similar to a cyst. I went to see a dermatologist.. who injected it with a steroid shot and it pretty much took care of it. Only downside being.. my skins way of "healing" is to peel away layer after layer after layer which makes it VERY difficult if not impossible to apply makeup. Thank goodness for bandaids LOL.

Over the last 10 years I have had probably 4 isolated incidents of spots on my face that (despite getting injections) end up opening up.. seeping, and ... you guessed it.. testing positive for staph. (gross.. I know)

It's never a pleasant experience BUT... it always runs it's course with a little patience, a few bandaids and a round of antibiotics. No harm right? THEN the REAL trouble started....

In November (almost 4 mo ago) I noticed one of those irritating "bumps" popping up under the surface of my skin. On my "bad cheek" as I call it. I called the derm.. knowing that a shot would help the healing process and to my dismay they couldn't get me in for two weeks?!? I figured two weeks was really no big deal since I no longer work as an accountant anymore and i'm fortunate enough to stay at home with my youngest 3 yr old boy. Let's document this as MISTAKE #1.

Over the two week time span the bump grew... and it grew... and it got painful... and just when I thought I couldn't take it any longer.. the nasty peeling process began. (I thought this was a good sign that it was healing... boy was I wrong) In what seemed like overnight that one bump turned in to two and two turned in to three. ALL on the same cheek.

By the time I got IN to my appointment my face was (in MY book) a mess.. The three knots I had were gross.. two of them were basically open wounds and I knew before they even tested them.. I had staph.. AGAIN. They hit each bump with that shot I've grown to HATE.. and I went home thankful to know the end was near. BOY was I wrong AGAIN!!

In just another weeks time my three nasty bumps.. but even MORE gross... and one popped up on the other side of my face!? AT this point I was in full on panic mode because like I said... i've never dealt with this before. Let me just say to those of you out there that have dealt with this for years or your whole life... Bless your heart. I can't explain it to anyone who hasn't "been there" just how mentally debilitating the whole experience is. I consider myself to be an outgoing, confident individual... and for the last 4 months.. I have literally turned in to a recluse! I do NOT leave my house unless it's ABSOLUTELY necessary...

Before you think.. wow.. what a cry baby. Let me just say.. I made more than just that ONE mistake...

Mistake #2 was waiting another 2 weeks to go BACK to the derm.... they were flabergasted at what was going on. I know a few of the ladies who work there and they couldnt' BELIEVE the shape my skin was in. Over the course of 3 months I have done/ taken the following:

100 mg/day Spironolactone (Something I have taken in the past on a hunch that hormones were triggering the initial bump and then flaring up my staph) I like the pills because they make me shed water weight LOL

1600mg/day (yes you read that right).. i was taking 2- 800mg pills of Bactrim. (I have a hard time taking antibiotics and i'm allergic to doxycycline)

2 pills a day of Turmeric (just thought I'd give it a shot since i've read about it)

topicals:

duac (does nothing)

epiduo (WAY to strong.. basically turned my skin in to raw flesh)

mupirocin (this DOES help with the open sores)

Aczone (I didn't really see anything fabulous happen from this either)

Kenalog facial spray (after the doctor thought I might have rosacea?)

one salicylic peel - MISTAKE #3!!!!!! This did not help AT ALL and i had a reaction to the procedure and developed LITTLE tiny bumps underneath my skin on both my upper cheeks...

24.. YES 24 steriod shots (IN MY FACE) thank goodness I only see one scar from that,,,

one kenalog shot in the butt (trying to take care of the tiny milia like bumps I got from the acid peel)

SO... almost 4 months later.. here I am.. a stressed emotional dissaster LOL. I did finally say to H*** with the idiots I was dealing with who I figured out.. were basically playing a guessing game with my condition. I am now under the care of a big shot dermatologist in Dallas, Tx over an hour away from where I live. She is putting me on an agressive round of accutane. I say agressive in that she's putting me on 80mg /day for 5 months and I only weigh about 140 so from what i've read and what she says.. thats agressive.

Thanks to a TOTAL screw up... I dont get to start the accutane until March 14th ( I was supposed to start it on the 21st of THIS month.. february) BUT... my info didn't get put in to the computer on the right date.. blah blah blah.. and IPledge says im not eligible until march 14th YAY.

Whew.. i'm exhausted from typing that.. hope there is at least ONE person out there that made it thru the entire post ...



0 Comments


There are no comments to display.

Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×